Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 5, NWS Kansas City, MO

May 11, 2005Leavenworth County, Wyandotte County, Kansas; Clay County, Platte County, Missouri

NWS Kansas City, MO issued this flash flood warning at May 11, 2005, 4:10 PM CDT for Leavenworth County, Wyandotte County, Kansas; Clay County, Platte County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2005, 4:10 PM CDT (21:10 UTC)
Expired
May 11, 2005, 10:15 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 61 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1968 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 112111
FFWEAX
KSC103-209-MOC047-165-120315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 PM CDT WED MAY 11 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN WEST CENTRAL MISSOURI
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  NORTHERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
  SOUTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 1015 PM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BASEHOR...EASTON KS...FARLEY...GLADSTONE...HOLT...
  JARBALO...KCI AIRPORT...KEARNEY...LANSING...LEAVENWORTH...LIBERTY
  AND MISSOURI CITY.

FLOODING HAS BEEN REPORTED IN LEAVENWORTH BY EMERGENCY MANAGEMENT. 
ADDITIONAL THUNDERSTORMS MOVING EAST ACROSS THE NORTHLAND WILL 
LIKELY LEAD TO FLASH FLOODING...AND PROBLEMS DURING THE EVENING 
COMMUTE.

LAT...LON 3945 9423 3917 9433 3914 9463 3907 9515
      3941 9514

$$

HUDSON
3 follow-up statements
000 
WGUS73 KEAX 112301
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT WED MAY 11 2005

KSC103-209-MOC047-165-120315-
LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-CLAY MO-
600 PM CDT WED MAY 11 2005

...FLASH FLOOD WARNING CONTINUES FOR CLAY...LEAVENWORTH...NORTHERN
WYANDOTTE AND SOUTHERN PLATTE COUNTIES UNTIL 1015 PM CDT...

AT 558 PM CDT...LEAVENWORTH COUNTY EMERGENCY MANAGEMENT REPORTED 
THAT FLASH FLOODING WAS OCCURRING IN AND AROUND THE CITY OF 
LEAVENWORTH. EXCESSIVE RAINFALL HAS ENDED ACROSS THE 
NORTHLAND...HOWEVER RUNOFF FROM EARLIER RAINFALL MAY STILL LEAD TO 
PROBLEMS ALONG SMALL CREEKS AND STREAMS.  DOPPLER RADAR ESTIMATES 
INDICATED THAT ISOLATED SPOTS IN THE WARNED AREA RECEIVED BETWEEN 2 
AND 3 INCHES OF RAIN.

LAT...LON 3945 9423 3917 9433 3914 9463 3907 9515
      3941 9514

$$

HUDSON
000 
WGUS73 KEAX 120012
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT WED MAY 11 2005

KSC209-MOC047-120018-
WYANDOTTE KS-CLAY MO-
708 PM CDT WED MAY 11 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY AND WYANDOTTE
COUNTIES HAS BEEN CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3943 9462 3920 9463 3920 9490 3907 9515
      3941 9514

$$

KSC103-MOC165-120315-
LEAVENWORTH KS-PLATTE MO-
708 PM CDT WED MAY 11 2005

...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN PLATTE AND LEAVENWORTH 
COUNTIES UNTIL 1015 PM CDT...

RUNOFF FROM EARLIER RAINFALL CONTINUES TO RESULT IN AREAS OF 
FLOODING ACROSS THE WARNED AREA. AREAS IN PARKVILLE ALONG 6TH STREET 
BETWEEN CROOKED AND WEST STREETS REMAIN CLOSED DUE TO FLOODING...AS 
WELL AS AREAS AROUND HIGHWAY 152 AND HAMPTON.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3943 9462 3920 9463 3920 9490 3907 9515
      3941 9514

$$

SEAMAN
000 
WGUS73 KEAX 120105
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT WED MAY 11 2005

KSC103-MOC165-120115-
LEAVENWORTH KS-PLATTE MO-
805 PM CDT WED MAY 11 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN PLATTE AND
NORTHERN LEAVENWORTH COUNTIES HAS BEEN CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3943 9462 3920 9463 3920 9490 3907 9515
      3941 9514

$$

SEAMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 11, 2:49 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 11, 2:49 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 PM CDT WED MAY 11 2005

.DISCUSSION...

EFFECTIVE SURFACE BOUNDARY HAS BEGUN TO LIGHT UP FROM MANHATTAN
KANSAS EAST THROUGH WESTERN AND CENTRAL MISSOURI. SURFACE BASED CAPE
AROUND 3500 J/KG AND 0-6 KM SHEAR VALUES >30KTS ALL REINFORCE THE
OBVIOUS...THAT SUPERCELLS WILL BE ONGOING THROUGH THE AFTERNOON.
BEST LOCATION FOR SEVERE WEATHER LOOKS TO BE BETWEEN INTERSTATE 70
AND MISSOURI HIGHWAY 36. LARGE HAIL (TO SOFTBALL IN SIZE) HAS
ALREADY BEEN REPORTED WITH THESE STORMS...AND WITH SHEAR VALUES
LOCALLY ENHANCED IN THE VICINITY OF THE SURFACE BOUNDARY...TORNADOS
WILL ALSO BE POSSIBLE. THIS CONVECTION LOOKS LIKE IT WILL CONTINUE
ON THROUGH THE AFTERNOON...ESPECIALLY ACROSS EASTERN KANSAS AND
WESTERN MISSOURI. SOUTH OF INTERSTATE 70 WARM SOUTHWEST WINDS SEEM
TO HAVE PUT A STRONG CAP IN PLACE...AS EVIDENT BY THE LACK LUSTER
VERTICAL DEVELOPMENT IN THE CUMULUS FIELD.

AS WE MOVE INTO THE EVENING AND OVERNIGHT HOURS...EXPECTATIONS ARE
THAT THE BOUNDARY WILL MOVE NORTH. GOOD SOUTHERLY FLOW WILL REMAIN
IN PLACE THROUGH TOMORROW...AND SHOULD PUSH THAT BOUNDARY NORTH
OVERNIGHT. THE VORT MAX...CURRENTLY LIFTING FROM EASTERN KANSAS
THROUGH NORTHWEST MISSOURI...WILL HAVE MOVED OFF THE BOUNDARY BY
THIS EVENING. NEXT CLOSEST SHORTWAVE WILL BE MOVING NORTHEAST
THROUGH CENTRAL NEBRASKA...AND SHOULD FOCUS MOST OF THE SEVERE
CONVECTION IN NEBRASKA AND IOWA. HOWEVER...WITH THE NUMEROUS
BOUNDARIES LEFT OVER FROM TODAYS CONVECTION...THERE COULD BE SEVERE
WEATHER WITH ANY OF THE STORMS ALONG AND NORTH OF MISSOURI HIGHWAY
50.

CUTTER

&&

.PREV DISCUSSION...

1102 AM...
UPDATE TO THE FORECAST THIS MORNING FOR THE CONVECTION THAT HAS
LINGERED ABOUT NORTHERN MISSOURI AND POPPED UP OVER EASTERN KANSAS.
SURFACE BOUNDARY FROM THE OVERNIGHT CONVECTION HAS PUSHED AS FAR
SOUTH AS A LINE FROM LEAVENWORTH TO CARROLLTON AND MOBERLY. THOUGHTS
ARE THAT AS THE LOW LEVEL JET BEGINS TO REFOCUS ACROSS CENTRAL AND
WESTERN KANSAS THAT THE CONVECTION ACROSS NORTHERN MISSOURI SHOULD
COME TO AN END. HOWEVER...THE CONVECTION ACROSS EASTERN KANSAS
MAY CONTINUE TO PERCOLATE AS A VORT MAX...CURRENTLY MOVING NORTHEAST
THROUGH CENTRAL KANSAS...MOVES INTO NORTHEAST KANSAS. 12Z TOPEKA
SOUNDING HAD A NICE CAP ON IT...BUT THE SURFACE BOUNDARY AND VORT
MAX MIGHT PROVIDE ENOUGH SURFACE CONVERGENCE AND CAP EROSION TO
ALLOW A CHANCE OF STORMS TO PERSIST THROUGH THE AFTERNOON HOURS.
THEREFORE...I HAVE BROUGHT A CHANCE OF THUNDERSTORMS AS FAR SOUTH AS
THE MISSOURI RIVER. POINTS SOUTH OF THE RIVER SHOULD STAY STORM FREE
UNTIL MAYBE THIS NIGHT WHEN THE LOW LEVEL JET MOVES INTO THE
VICINITY.

CUTTER

&&

.PREV DISCUSSION...

710 AM...
FIRST OUTFLOW BOUNDARY HAS APPEARS TO BE WASHING OUT NEAR THE MO
RIVER. A SECOND OUTFLOW BOUNDARY HAS SURGED SOUTH INTO NORTHEAST KS
AND INTO THE STJ AREA WITH ELEVATED CONVECTION FORMING ALONG IT.
WILL NEED TO ADJUST THUNDER CHANCES A BIT FURTHER SOUTH TO ACCOUNT
FOR THIS. HAVE SOME NEW CONCERNS THAT THIS SECOND BOUNDARY WILL
REINFORCE THE COOLER AIRMASS ACROSS NORTHERN MO SO HAVE LOWERED MAX
TEMPERATURES BY A CATEGORY ACROSS THE NORTHERN 1/3 OF CWA. ALSO
NOTICED THE STRATOCU WHICH HAS FOLLOWED THE COOLER AIR SOUTH. 06Z
NAM SHOVED THE SECOND OUTFLOW BOUNDARY INTO SOUTHERN MO BY LATE
AFTERNOON AND CARRIED CONVECTION SOUTHWARD AS WELL. IF THIS DOES
OCCUR THEN FORECAST WILL NEED TO BE SCRUBBED WITH TEMPERATURES
LOWERED DRASTICALLY.

MJ

350 AM...
MAIN UPPER FEATURES OF LARGE CLOSED UPPER SYSTEM OVER THE
INTERMOUNTAIN REGION HANDLED FAIRLY WELL BY ETA/NAM/CANADIAN MODELS.
THE UPPER LOW IS PROGGED TO GRADUALLY LIFT NORTHEAST INTO THE
NORTHERN PLAINS AND MERGE WITH NORTHERN STREAM SHORTWAVE WHICH IS
PROGGED TO DROP SOUTHEAST INTO THE NORTHERN PLAINS ON FRIDAY. THIS
WILL RESULT IN A MORE POSITIVE TILTED UPPER TROUGH...AND SLOWER
FRONTAL MOVEMENT ON FRIDAY. OTHERWISE...MAIN MODEL PROBLEMS ARE THE
NUMEROUS CONVECTIVE FEEDBACK ISSUES NOTED IN THE GFS.

IN THE SHORT TERM PRIMARY PROBLEM IS HOW FAR SOUTH WILL OUTFLOW
BOUNDARY GENERATED BY LARGE MCS OVER IA GET. WEST SIDE OF COLD POOL
HAS SLOWED ITS SOUTHWARD PROGRESSION WITH MAIN PUSH ACROSS SOUTHERN
IA. VEERING 850MB WINDS HAS RESULTED IN CONTINUED ELEVATED
CONVECTION NORTH OF THIS OUTFLOW BOUNDARY. THINK NAM TOO FAR SOUTH
WITH OUTFLOW BOUNDARY BY 18Z TODAY. THINK BETTER BET IS FOR OUTFLOW
TO REACH A LINE FROM BETWEEN STJ AND MCI TO AROUND MOBERLY THIS
MORNING...THEN GRADUALLY WASH OUT THIS AFTERNOON. WILL GO WITH A
NARROW BAND OF LIKELY POPS ACROSS NORTHERN MO FOR THIS MORNING. HIGH
TEMPERATURES TODAY SOUTH OF WARM FRONT SHOULD BE SIMILAR TO
TUESDAYS. ALONG AND NORTH OF PRIMARY WARM FRONT TEMPERATURES WILL BE
A CHALLENGE. AIRMASS SOUTH OF WARM FRONT EXPECTED TO BECOME
MODERATELY UNSTABLE WITH MINIMAL CAP THIS AFTERNOON. WILL NEED TO
WATCH REMNANTS OF TX/OK PANHANDLE CONVECTION AS MVC ASSOCIATED WITH
THIS FEATURE COULD AID WITH RENEWED CONVECTION THIS AFTERNOON ALONG
WEST-EAST FRONTAL BOUNDARY.

THROUGH THURSDAY BEST BET FOR CONVECTION WILL BE ACROSS NORTHERN MO
AND EAST CENTRAL KS WHERE FRONTAL BOUNDARY RESIDES. THURSDAY SHOULD
SEE MORE CLOUDINESS WHICH WILL HOLD BACK TEMPERATURES SOUTH OF
FRONTAL BOUNDARY. WILL GO WITH LIKELY POPS ACROSS NORTHERN AND WEST
CENTRAL MO FOR THURSDAY NIGHT. CONVECTION WILL BE SLOW TO ADVANCE
EASTWARD DUE TO THE POSITIVELY TILTED UPPER TROUGH.

HIGH PRECIPITABLE WATER VALUES ACROSS NORTHERN AND WEST CENTRAL MO
TODAY THROUGH THURSDAY COULD RESULT IN REPEAT STORMINESS AND THUS
HEAVY RAINFALL. THURSDAY NIGHT AND FRIDAY COULD ALSO SEE SOME
TRAINING OF STORMS ACROSS MUCH OF CWA AS UPPER FLOW WILL BE NEARLY
PARALLEL TO EASTWARD MOVING COLD FRONT AND THUS CELLS WILL HAVE
MINIMAL EASTWARD MOVEMENT.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 11, 1:15 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
115 PM CDT WED MAY 11 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
115 PM CDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEST TO EAST FRONTAL ALONG INTERSTATE 70 WILL BE THE FOCUS FOR
THUNDERSTORMS TODAY AND TONIGHT. WITH HIGH INSTABILITY AND GOOD SHEAR
ALONG THE BOUNDARY...THE STORMS THAT ARE ACTIVATING HAVE THE POTENTIAL TO
BECOME SEVERE. AREAS AT HIGHEST RISK OF SEEING SEVERE WEATHER THIS
AFTERNOON WILL BE ALONG AND NORTH OF A LINE FROM LEAVENWORTH EAST
THROUGH CARROLLTON AND SOUTH OF A LINE FROM MOUND CITY MISSOURI TO
TRENTON...WITH LARGE HAIL AND THE POSSIBILITY OF TORNADOS BEING THE
PRIMARY THREATS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY ALL OF THESE STORMS.

THIS ACTIVITY IS EXPECTED TO CONTINUE INTO THE EVENING AND OVERNIGHT
HOURS ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI...MAINLY NORTH
OF A ST JOSEPH TO MACON LINE. SOME OF THESE STORMS MAYBE SEVERE WITH
THE PRIMARY THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SAME WEATHER SYSTEM RESPONSIBLE FOR WEDNESDAYS WEATHER WILL
LINGER IN THE AREA THROUGH FRIDAY. A COLD FRONT WILL MOVE IN FROM THE
WEST ON THURSDAY. THIS FEATURE WILL BE SLOW MOVING. INITIALLY SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
ACROSS EXTREME EAST CENTRAL KANSAS AND NORTHWEST MISSOURI LATE
THURSDAY AFTERNOON AND EVENING. DUE TO THE SLOW MOVEMENT OF THE FRONT
AND INDIVIDUAL STORMS REPEATEDLY MOVING OVER THE SAME AREA...VERY
HEAVY RAINFALL IS POSSIBLE.

THE COLD FRONT WILL LINGER OVER THE REGION ON FRIDAY AND A REPEAT OF
SEVERE WEATHER AND HEAVY RAINS IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE NEEDED NORTH INTERSTATE 70 FOR THE REMAINDER OF THIS
AFTERNOON AND EVENING. THURSDAY AFTERNOON AND EVENING STORM SPOTTERS
WILL LIKELY BE NEEDED OVER NORTHWEST AND WEST CENTRAL MISSOURI AND
EAST CENTRAL KANSAS...AND ON FRIDAY SPOTTERS MAY BE NEEDED OVER MOST
OF THE REGION.

CUTTER

In the hours before

Local storm report, May 11, 3:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
335 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             RICHMOND                39.28N 93.97W
05/11/2005  0.25 INCH        RAY                MO   PUBLIC

            PEA HAIL 5 MILES NORTH ORF RICHMOND

&&

HM
Local storm report, May 11, 3:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             BLUE SPRINGS            39.02N 94.28W
05/11/2005  0.75 INCH        JACKSON            MO   NWS EMPLOYEE

&&

HM
Local storm report, May 11, 3:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             3 NNE BLUE SPRINGS      39.05N 94.26W
05/11/2005  1.00 INCH        JACKSON            MO   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED NEAR JUNCTION OF INTERSTATE 70
            AND MISSOURI HIGHWAY 7

&&

MJM
Local storm report, May 11, 3:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             KCI AIRPORT             39.30N 94.72W
05/11/2005  1.00 INCH        PLATTE             MO   OFFICIAL NWS OBS

&&

NRR
Local storm report, May 11, 3:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND GST     2 SE TONGANOXIE         39.09N 95.06W
05/11/2005  65 MPH           LEAVENWORTH        KS   EMERGENCY MNGR

&&

NRR
Local storm report, May 11, 3:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             1 N BLUE SPRINGS        39.03N 94.28W
05/11/2005  1.00 INCH        JACKSON            MO   LAW ENFORCEMENT

&&

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:01 PM CDTSevere Thunderstorm WarningEAXLeavenworth44 min
May 11, 1:22 PM CDTTornado WarningEAXLeavenworth23 min
May 11, 2:40 PM CDTSevere Thunderstorm WarningEAXAtchison42 min
May 11, 3:14 PM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte32 min
May 11, 3:21 PM CDTSevere Thunderstorm WarningEAXLeavenworth49 min
May 11, 3:51 PM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte39 min
May 11, 4:52 PM CDTSevere Thunderstorm WarningEAXJohnson23 min
May 11, 7:52 AM CDTSevere Thunderstorm WarningEAXGentry, Worth32 min
May 11, 7:55 AM CDTSevere Thunderstorm WarningEAXDeKalb, Gentry53 min
May 11, 8:34 AM CDTSevere Thunderstorm WarningEAXDaviess46 min
May 11, 9:13 AM CDTSevere Thunderstorm WarningEAXDaviess34 min
May 11, 9:17 AM CDTSevere Thunderstorm WarningEAXDaviess12 min
May 11, 9:39 AM CDTSevere Thunderstorm WarningEAXGrundy35 min
May 11, 9:54 AM CDTSevere Thunderstorm WarningEAXLivingston36 min
May 11, 11:23 AM CDTSevere Thunderstorm WarningEAXClinton, DeKalb43 min
May 11, 1:22 PM CDTSevere Thunderstorm WarningEAXChariton38 min
May 11, 1:36 PM CDTTornado WarningEAXChariton, Saline40 min
May 11, 1:45 PM CDTTornado WarningEAXPlatte30 min
May 11, 1:53 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph52 min
May 11, 2:13 PM CDTTornado WarningEAXClay, Platte31 min
May 11, 2:17 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph43 min
May 11, 2:23 PM CDTSevere Thunderstorm WarningEAXClinton45 min
May 11, 2:40 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline44 min
May 11, 2:43 PM CDTSevere Thunderstorm WarningEAXClay13 min
May 11, 2:52 PM CDTSevere Thunderstorm WarningEAXCaldwell, Ray46 min
May 11, 3:13 PM CDTSevere Thunderstorm WarningEAXRay47 min
May 11, 3:43 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette, Ray33 min
May 11, 4:19 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Saline41 min
May 11, 4:24 PM CDTSevere Thunderstorm WarningEAXJackson38 min
May 11, 4:37 PM CDTSevere Thunderstorm WarningEAXLafayette38 min
May 11, 4:56 PM CDTSevere Thunderstorm WarningEAXCarroll29 min
May 11, 5:02 PM CDTFlash Flood WarningEAXCarroll, Chariton, Howard, Randolph, Saline6 hr

Nearby

Flash Flood Warnings in Kansas, 2005Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.